Alert archive / Illinois / Wind Advisories in 2005
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Nov 23, 2005, 3:35 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Nov 23, 2005, 10:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 3:35 PM CST (21:35 UTC)
- In effect from
- Nov 23, 2005, 10:00 PM CST
- Expired
- Nov 24, 2005, 4:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 232135 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 335 PM CST WED NOV 23 2005 ...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM 10 PM CST WEDNESDAY TO 4 PM CST THURSDAY... .A LOW PRESSURE SYSTEM ACROSS LAKE SUPERIOR WILL CONTINUE TO STRENGTHEN TONIGHT...MOVING INTO THE EASTERN GREAT LAKES ON THURSDAY. COLD AIR WILL FILTER INTO THE REGION ON STRONG NORTHWEST WINDS BEHIND THIS LOW PRESSURE SYSTEM TONIGHT INTO THURSDAY. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240300- /O.NEW.KLOT.WI.Y.0004.051124T0400Z-051124T2200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 435 PM EST WED NOV 23 2005 /335 PM CST WED NOV 23 2005/ ...WIND ADVISORY IN EFFECT FROM 10 PM CST /11 PM EST/ THIS EVENING TO 4 PM CST /5 PM EST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM CST /11 PM EST/ THIS EVENING TO 4 PM CST /5 PM EST/ THURSDAY. NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WILL INCREASE TO 25 TO 35 MPH BY LATE THIS EVENING. THE NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH ON THURSDAY...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE DAY. WINDS WILL BEGIN TO SUBSIDE LATE THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE... IF NOT DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KLOT 240316 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 916 PM CST WED NOV 23 2005 ...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM 10 PM CST WEDNESDAY TO 4 PM CST THURSDAY... .AN INTENSE LOW JUST NORTH OF LAKE HURON WILL MOVE EAST INTO EXTREME SOUTHEAST ONTARIO NEAR THE NEW YORK BORDER BY THURSDAY AFTERNOON. THE LOW WILL CONTINUE TO DEEPEN AS IT MOVES EAST. COLD AIR WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA WITH A VERY STRONG NORTHWEST WIND OVERNIGHT AND THURSDAY. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 241130- /O.CON.KLOT.WI.Y.0004.051124T0400Z-051124T2200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1016 PM EST WED NOV 23 2005 /916 PM CST WED NOV 23 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THURSDAY... A NORTHWEST WIND OF 15 TO 25 MPH WILL INCREASE OVERNIGHT TO 25 TO 35 MPH. THE NORTHWEST WIND WILL CONTINUE AT 25 TO 35 MPH THURSDAY...THANKSGIVING DAY...WITH GUSTS TO 45 MPH POSSIBLE. THE WIND WILL BEGIN TO SUBSIDE LATE THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT A SUSTAINED WIND OF 30 MPH OR GUSTS TO 45 MPH IS EXPECTED. A WIND THIS STRONG CAN MAKE DRIVING A CHALLENGE... IF NOT DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION DURING YOUR HOLIDAY TRAVEL. $$
000 WWUS73 KLOT 241211 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 611 AM CST THU NOV 24 2005 ...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM 10 PM CST WEDNESDAY TO 4 PM CST THURSDAY... .AN INTENSE LOW OVER LAKE ERIE WILL MOVE EAST THROUGH NEW ENGLAND THIS AFTERNOON. COLD AIR WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA DRIVING STRONG NORTHWEST WINDS TODAY. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242015- /O.CON.KLOT.WI.Y.0004.000000T0000Z-051124T2200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 711 AM EST THU NOV 24 2005 /611 AM CST THU NOV 24 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION DURING YOUR HOLIDAY TRAVEL. $$
000 WWUS73 KLOT 241700 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1100 AM CST THU NOV 24 2005 ...WIND ADVISORY IN EFFECT FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA UNTIL 4 PM CST THIS AFTERNOON... .STRONG LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE EAST TO NEW ENGLAND THIS AFTERNOON. COLD AIR WILL MOVE INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA DRIVING STRONG NORTHWEST WINDS THIS AFTERNOON. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242200- /O.CON.KLOT.WI.Y.0004.000000T0000Z-051124T2200Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1200 PM EST THU NOV 24 2005 /1100 AM CST THU NOV 24 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /5 PM EST/ THIS AFTERNOON... NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. THE WINDS WILL SLOWLY DIMINISH DURING THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING A CHALLENGE... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION DURING YOUR HOLIDAY TRAVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:20 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 23, 3:20 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CST WED NOV 23 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN CONCERNS FOR THIS FORECAST WILL BE ON WINDS TONIGHT INTO THURSDAY...ALONG WITH NEXT CHANCE OF PRECIPITATION ON FRIDAY. STRONG SURFACE PRESSURE FALLS ARE NOW WORKING INTO THE OHIO RIVER VALLEY WITH SURFACE WARM FRONT BEGINNING TO PASS THROUGH NORTHWEST INDIANA AT THIS TIME. COLD ADVECTION NOW ALREADY UNDERWAY ACROSS WESTERN PORTIONS OF CWA...ALTHOUGH STRONGER LOW LEVEL CAA LOOKS TO BE INTO NORTHERN ILLINOIS MORE TOWARD THE 04Z-06Z TIME FRAME AS SURFACE TROUGH LOCATED ACROSS NWRN WI/ERN MN DROPS INTO THE AREA. INCREASING MIXED LAYER DEPTH WITH STRONG CAA SHOULD PROMOTE GUSTS NUDGING UP AGAINST WIND ADVISORY CRITERIA BY LATE THIS EVENING. SYNOPTIC SCALE SUBSIDENCE WILL ALSO BECOME MORE PRONOUNCED BY 06Z AS UPPER LOW ACROSS SOUTHERN ONTARIO DROPS INTO LOWER MICHIGAN. WILL ISSUE WIND ADVISORY FOR LATE THIS EVENING INTO THURSDAY AS SURFACE LOW CONTINUES TO DEEPEN ACROSS THE NORTHERN LAKES TONIGHT. DEEP MIXING UP TO 800 HPA STILL APPEARS ON TRACK FOR TOMORROW WITH NAM PROGS INDICATING 850 HPA WINDS OF 40-45 KNOTS...SO GUSTS INTO THE 40 KNOT RANGE STILL LOOK LIKE A GOOD POSSIBILITY. STRATOCU IN COLD ADVECTION WILL CONTINUE TO DROP SOUTHWARD THROUGH THE CWA THIS EVENING. SHOULD SCATTER OUT LOW CLOUDS EARLY THURSDAY WITH STRONGEST CAA DROPPING SOUTH OF THE AREA. DID NOT MAKE MANY CHANGES TO INHERITED TEMPS FOR THURSDAY...GENERALLY IN THE MIDDLE 20S BUT NORTHWEST WINDS OF 25 TO 40 MPH WILL SEND WIND CHILLS IN THE SINGLE DIGITS. ATTENTION THEN TURNS TO FRIDAY...WITH NAM/GFS BOTH IN AGREEMENT IN TAKING ANOTHER UPPER LEVEL SPEED MAX DOWN BACK SIDE OF EASTERN CONUS LONGWAVE TROUGH. SOME IMPRESSIVE LOW/MID LEVEL WARM ADVECTION SHOULD SET UP ACROSS WESTERN MINNESOTA/WESTERN IOWA FRIDAY AFTERNOON AS SURFACE RIDGE DEPARTS...WITH THIS AREA OF ISENTROPIC LIFT SPREADING ACROSS NRN IL/SRN WI LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. DID NUDGE UP CHANCE POPS A BIT NORTH OF I-80 FOR THIS TIME PERIOD. WILL NEED TO MONITOR THIS TIME PERIOD IN UPCOMING RUNS GIVEN STRENGTH OF LOW LEVEL BAROCLINIC ZONE AND THE POTENTIAL FOR SOME ENHANCED BANDING. UPPER RIDGE BUILDS INTO MS VALLEY FOR SATURDAY AS NEXT PACIFIC UPPER TROUGH DIGS ACROSS THE SOUTHWEST CONUS. CHANCES OF RAIN WILL INCREASE SATURDAY NIGHT INTO SUNDAY IN ADVANCE OF THIS TROUGH. THE ACTIVE PATTERN SHORT WAVE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH ACTIVE EASTERN PACIFIC SHORT WAVE PATTERN. ALOT OF RUN TO RUN INCONSISTENCIES IN THE MEDIUM RANGE MODELS REGARDING PHASING WITH NORTHERN/SOUTHERN STREAMS ACROSS THE WESTERN CONUS EARLY NEXT WEEK...SO AT THIS POINT DID NOT MAKE MANY DRASTIC CHANGES. NDM && .AVIATION... DISCUSSION REGARDING 18Z TAFS... SC DECK BEGINNING TO MOVE SOUTH OUT OF WI AND SHOULD IMPACT TERMINALS IN THE NEXT HOUR BRINGING MVFR CIGS. AIRMASS DRIES SOMEWHAT OVERNIGHT IN LOWER LAYERS AS SEEN IN TIME SECTIONS SO SCT RATHER THAN OVC APPEARS TO BE IN LINE. MORE IMPORTANT FACTOR WILL BE WINDS. SEVERAL WIND SHIFTS NOTED IN SURFACE DATA WITH TROUGH OVER LAKE SUPERIOR. FIRST WILL BE TO WEST IN THE NEXT HOURS OR SO. SPEEDS SHOULD PICK UP SIGNIFICANTLY THIS EVENING AS GUSTS GO TO 35 KTS. CONINTUED INCREASE IN SPEEDS OVERNIGHT WITH TIGHTENING GRADIENT AND VERY STRONG CAA. GUSTS TO 40 KTS APPEAR REASONABLE. SHORT WAVES ROTATING THROUGH UPPER TROUGH FOR REMAINDER OF CYCLE WILL KEEP GRADIENT TIGHT AND BRING SOME VARITATIONS IN NORTHERLY WIND DIRECTIONS LATE IN THE PERIOD AS SURFACE REFLECTIONS PASS ACROSS UPPER MIDWEST && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...WIND ADVISORY TONIGHT THROUGH THURS AFTERNOON ALL OF IL CWA. .IN...WIND ADVISORY TONIGHT THROUGH THURS AFTERNOON ALL OF IN CWA. .LM...STORM WARNING IN EFFECT THRU THURS EVENING.
Hazardous weather outlook, Nov 23, 9:30 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 930 AM CST WED NOV 23 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-241200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 930 AM CST WED NOV 23 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A COLD FRONT WILL TRACK THROUGH THE REGION TONIGHT...WITH NORTHWEST WINDS EXPECTED TO INCREASE TO 20 TO 35 MPH THIS EVENING...WITH HIGHER GUSTS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MUCH COLDER AIR WILL MOVE INTO THE REGION ON THURSDAY. HIGH TEMPERATURES WILL ONLY REACH INTO THE MIDDLE 20S. GUSTY WINDS OF 20 TO 40 MPH WILL DROP WIND CHILL TO NEAR ZERO ON THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-241200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 930 AM CST WED NOV 23 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. SOUTH WINDS THIS MORNING WILL BECOME GALES TO 45 KNOTS BY EARLY THIS EVENING. WAVES ARE EXPECTED TO BUILD TO 8 TO 12 FEET FOR THE ILLINOIS NEARSHORE WATERS AND 12 TO 16 FEET FOR THE INDIANA NEARSHORE WATERS. A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN. WINDS WILL BUILD TO 35 KNOT GALES BY LATE THIS AFTERNOON. WINDS WILL CONTINUE TO INCREASE TO STORM FORCE WINDS TO 50 KNOTS BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A GALE WARNING WILL CONTINUE THROUGH THURSDAY EVENING FOR THE NEARSHORE WATERS. GALES TO 45 KNOTS WILL CONTINUE THROUGH THURSDAY EVENING BEFORE DIMINISHING TO 30 KNOTS BY FRIDAY MORNING. WAVES ARE EXPECTED TO BUILD TO 8 TO 12 FEET FOR THE ILLINOIS NEARSHORE WATERS AND 12 TO 16 FEET FOR THE INDIANA NEARSHORE WATERS. A STORM WARNING WILL CONTINUE FOR THE OPEN WATERS OF LAKE MICHIGAN THROUGH THURSDAY EVENING. NORTHWEST STORM FORCE WINDS TO 50 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE SUBSIDING TO 35 KNOTS GALES. 35 KNOTS GALES SHOULD CONTINUE OVERNIGHT THROUGH FRIDAY MORNING AND THEN DECREASE TO 30 KNOTS DURING THE DAY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Nearby
Wind Advisories in Illinois, 2005Wind Advisories in Indiana, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.